Archived

This topic is now archived and is closed to further replies.

20 Year Old Female Accutane Journey (Pictures)

45 posts in this topic

they say that accutane can cause some joint pain in some people. knock on wood I haven't had any and I've been running 45-50 miles a week this summer. so it's really just another potential side effect..it could bother you or it might not. kind of like depression..apparently some people have committed suicide while on accutane but believe me I have no intention or desire to do so lol as for the birth control it's not really a personal question bc everyone knows about it! accutane causes severe birth defects so you do not need to get pregnant! if you are sexually active you will have to be on birth control. if not some dermatologists let you sign a consent for abstinence for the time you are on accutane and one month after. I chose abstinence but unfortunately my derm makes everyone go on the pill anyway but just so you know they don't test for if you're taking it or not in your blood tests so I may or may not be actually taking the pills :) but if you are sexually active you have to take them bc if you get pregnant it's not fair for the baby. for me the side effects are all worth it bc my acne is bad..even if I suffer in my performance a little it's worth the sacrifice bc I am so miserable bc of my acne! I have been very tired lately while on accutane not to mention I'm also a little anemic so it could make you very tired too. if your acne isn't worth all of this potential trouble I would not risk going on this powerful drug. if you are suffering as much as me and other people and think it will be worth it than I say go for it! good luck in deciding and in cross country season :) maybe we will race each other and not even know it haha

Share this post


Link to post
Share on other sites

Day 60 Month 2 update

sorry its been awhile. here are pictures from day 60, on day 64 now.

kinda blurry

post-206615-0-76165700-1370911268_thumb.

post-206615-0-61008900-1370911283_thumb.

post-206615-0-76165700-1370911268_thumb.

post-206615-0-61008900-1370911283_thumb.

Share this post


Link to post
Share on other sites

Looks like you're making great progress, I hope it continues. Good luck.

Share this post


Link to post
Share on other sites

Day 78

nothing seems to be changing now...my skin is still not even dry and i have a few minor breakouts. i really hope this starts to work bc Im in the middle of month 3 and i feel like i should see more improvement! my face is also very very red which it always has been very flushed where the acne is but i was hoping the redness would get better and its not :/ thanks tim714 i hope so too!

Share this post


Link to post
Share on other sites

month three day 90 pictures

ugh I still hate my skin so much it's so scarred and damaged! also does anyone else constantly feel gross? like my face constantly feels greasy itchy flushed and gross! and even though I don't have many bumps it feels like my face is going to explode with a massive breakout at any moment? does anyone else constantly feel like that? it scares me bc I feel like when I come off accutane I'm going to have even worse skin

post-206615-0-72461100-1373244514_thumb.

post-206615-0-94477600-1373244527_thumb.

post-206615-0-72461100-1373244514_thumb.

post-206615-0-94477600-1373244527_thumb.

Share this post


Link to post
Share on other sites

month three day 90 pictures

ugh I still hate my skin so much it's so scarred and damaged! also does anyone else constantly feel gross? like my face constantly feels greasy itchy flushed and gross! and even though I don't have many bumps it feels like my face is going to explode with a massive breakout at any moment? does anyone else constantly feel like that? it scares me bc I feel like when I come off accutane I'm going to have even worse skin

Share this post


Link to post
Share on other sites

Your skin's looking great! I'm at that stage now where I'm at the end of month 2, just waiting to see some improvements but I'm glad to read that I'm not the only one feeling this frustration. Congrats, hope the rest of your course gets easier :)

Share this post


Link to post
Share on other sites

Thanks! in comparing my before and after pictures I realize that I have definitely had some major improvement, I guess I'm just really frustrated that my skin is still not like a normal person's and I really need to lower my expectations because I know that I can't expect perfection after the trauma my skin has been through...it just seems so unfair ya know! Hope everyone else's courses are going well!

Share this post


Link to post
Share on other sites

Day 101

very painful cyst on my chin :/ and a few light breakouts all around my face (comedones)...my skin looks really bad too :( its very very red and uneven looking and its covered in quite a few bumps

Share this post


Link to post
Share on other sites

day 107 things have cleared up again and I've decided that I'm addicted to accutane. I may not be happy about the way my skin looks but it feels so smooth and is actually a normal kind of oily and it's not painful everyday like it used to be pre accutane. I love not having pimples cover every square inch of my face and I'm afraid to get off accutane now bc I just want to have clear skin forever. scarring redness aside It's not about aesthetics anymore it's about life comfort and I actually feel a lot more comfortable now!!

2 people like this

Share this post


Link to post
Share on other sites

I'm glad you notice such a difference. I started my third course about the same time as you, and I feel like I've hit another plateau.

I hope this is the only course you have to do!

Share this post


Link to post
Share on other sites

day 109

another painful zit on my lip popped up last night but after popping it last night to get all the pus out its healing up already this morning which never used to happen. it would always be filled back up the next day. so hopefully the redness will go down now!

Share this post


Link to post
Share on other sites

day 111

finally got a picture in a little bit better lighting where you can see the quality of my skin and also how red and greasy it is all the time. I've been using cerave sunscreen but I still think it's too oily for me so if anyone has any sunscreen suggestions for oily oily skin that isn't even getting dried out by accutane I would love it.

post-206615-0-79550400-1374940765_thumb.

post-206615-0-36845200-1374940776_thumb.

post-206615-0-79550400-1374940765_thumb.

post-206615-0-36845200-1374940776_thumb.

Share this post


Link to post
Share on other sites

Month 4

still looking for sunscreen suggestions for oily skin

post-206615-0-39752700-1375739396_thumb.

post-206615-0-62723800-1375739413_thumb.

post-206615-0-39752700-1375739396_thumb.

post-206615-0-62723800-1375739413_thumb.

Share this post


Link to post
Share on other sites

Month 4

still looking for sunscreen suggestions for oily skin

Share this post


Link to post
Share on other sites

In regards to scarring and damage to your skin, try not to bother about it too much now. Scarring will appear worse than during your treatment, since Accutane makes your skin thinner and more sensitive.

Share this post


Link to post
Share on other sites

thank you Jamie! def will check that out

and I think they meant scarring would appear worse whilst on accutane bc it looks more red. at least I'm hoping that's the case!

Share this post


Link to post
Share on other sites

In regards to scarring and damage to your skin, try not to bother about it too much now. Scarring will appear worse than during your treatment, since Accutane makes your skin thinner and more sensitive.

Do you mean your scarring looks better on Accutane and once you stop taking Accutane your scars will look worse?

Share this post


Link to post
Share on other sites

So would you say your scarring has gotten better since your last pic or has it stayed about the same?

Share this post


Link to post
Share on other sites